Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 24, 2008, 6:54 PM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2008, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 24, 2008, 7:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:10 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 24, 2:10 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT THU JUL 24 2008 .UPDATE...UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH ACROSS NORTHERN ZONES AS EXPECTED. INSTABILITY WILL OVERCOME CAP SHORTLY...AND THE ACTIVITY WILL SPREAD SOUTH THROUGH THE AFTERNOON...SO EXPANSION OF THE WATCH MAY BE REQUIRED LATER. SOWKO && .PREV DISCUSSION... /ISSUED 102 PM MDT THU JUL 24 2008/ SHORT TERM...THROUGH SATURDAY...MANY SUBTLETIES THIS TERM WITH THE MAIN RIDGE CURRENTLY BEING BROKEN DOWN BY A TROUGH RIDING THE US/CAN BORDER TODAY. THIS FEATURE DOES HAVE AN ASSOCIATED SURFACE FRONT...ALTHOUGH DEW POINT FRONT WOULD BE MORE APPROPRIATE. ANOTHER...MORE PRONOUNCED...BOUNDARY IS THROUGH COLORADO AT THIS POINT...AND THESE TWO FEATURES WILL MEANDER THROUGH THE REGION PROVIDING SURFACE CONVERGENCE AND FOCUS AFTERNOON AND EVENING THUNDERSTORMS TODAY AND AGAIN FRIDAY. PLENTY OF MOISTURE WITH STEADY UPSLOPE...SO EXPECTING HEAVY RAIN AND MARGINALLY LARGE HAIL AND WIND GUSTS. THE RIDGE WILL TRY TO REBUILD ON FRIDAY...BUT TEMPERATURES WILL BE A FEW DEGREES COOLER BEHIND THE COOLER BOUNDARY. MOIST UPSLOPE WILL ENSURE MORE THUNDERSTORMS FRIDAY...WITH MARGINALLY SEVERE POSSIBLE. SATURDAY WILL SEE VERY LITTLE CHANGE...BUT THE MOISTURE WILL BECOME A BIT MORE MID LEVEL IN MONSOONAL FASHION AS THE RIDGE BUILD OVERHEAD. THIS WILL MAKE THE STORMS MORE ISOLATED...BUT SEVERE HAIL AND WIND GUSTS CANNOT BE RULED OUT THAT AFTERNOON EITHER. LONG TERM...SATURDAY THROUGH WEDNESDAY... THE UPPER LEVEL RIDGE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE EXTENDED FORECAST PERIOD...WITH THE VARIABILITY IN PRECIPITATION CHANCES CAUSED BY THE AMOUNT OF MID AND UPPER LEVEL MOISTURE THAT IS ABLE TO ROUND THE NORTHWESTERN CORNER OF THE RIDGE AND MOVE THROUGH THE AREA. AT THE SURFACE A TROUGH WILL BE PRESENT TO THE LEE OF THE MOUNTAINS THROUGH THE PERIOD. WILL CONTINUE TO KEEP NEAR CLIMATOLOGICAL PRECIPITATION CHANCES IN THE AFTERNOON AND EVENING HOURS THROUGH THE PERIOD...WITH AT LEAST MARGINAL MOISTURE PRESENT ALONG WITH ABOVE NORMAL TEMPERATURES. THE BEST MOISTURE MAY BE AVAILABLE MONDAY AND MONDAY NIGHT AS THE GFS MODEL CONTINUES TO SHOW REMNANTS FROM HURRICANE DOLLY BEING ENTRAINED INTO THE SOUTHWEST FLOW ALOFT...WITH THIS MOISTURE EXPECTED TO MOVE ACROSS NORTHERN COLORADO AND SOUTHERN WYOMING DURING THIS PERIOD. AGREE WITH THE INHERITED SLIGHTLY HIGHER THAN CLIMATOLOGICAL PRECIPITATION CHANCES IN THE SOUTHERN PORTION OF THE FORECAST AREA FOR MONDAY AFTERNOON AND EVENING. AVIATION...THUNDERSTORMS WILL POSE A TURBULENCE AND IFR RISK THIS AFTERNOON AND EVENING...THEN AGAIN ON FRIDAY. NIGHTTIME HOURS WILL BE VFR...ALTHOUGH PATCHY FOG MAY SLIGHTLY LIMIT VISBYS TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....SJC
Hazardous weather outlook, Jul 24, 10:31 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1031 AM MDT THU JUL 24 2008 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1031 AM MDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY TO THE EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THE ATMOSPHERE OVER THAT AREA WILL BE MOIST AND UNSTABLE DURING THAT TIME. THE STRONGER STORMS WILL PRODUCE HEAVY RAIN...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME MINOR FLOODING MAY OCCUR IN LOCAL AREAS WITH THE HEAVY RAINFALL FROM THE SLOW MOVING STORMS. ALL OF THE ACTIVITY WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING. AT THIS TIME...FRIDAY AND AGAIN SUNDAY AND MONDAY WILL HAVE THE MORE WIDESPREAD STORMS. ON THOSE DAYS...A FEW OF THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-251115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1031 AM MDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE DEVELOP ALONG AND WEST OF THE EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE MODERATE RAIN...SMALL AIL AND WIND GUSTS TO 45 MPH. ALL OF THE ACTIVITY WILL MOVE TO THE EAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING. AT THIS TIME...FRIDAY AND AGAIN SUNDAY AND MONDAY WILL HAVE THE MORE WIDESPREAD STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 24, 5:30 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT THU JUL 24 2008 WYZ067-068-250100- PLATTE-GOSHEN- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON 530 PM MDT THU JUL 24 2008 ...THUNDERSTORMS MOVING THROUGH PLATTE AND GOSHEN COUNTIES... A LINE OF STRONG THUNDERSTORMS CURRENTLY LOCATED IN PLATTE COUNTY...GENERALLY EAST OF INTERSTATE 25 WILL CONTINUE TO MOVE TO THE EAST AT 20 MPH THROUGH 7 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. AREA RESIDENTS AND MOTORISTS TRAVELING INTERSTATE 25 IN SOUTHERN PLATTE COUNTY...AND HIGHWAY 26 BETWEEN GUERNSEY AND TORRINGTON SHOULD ANTICIPATE THE PASSAGE OF THESE STRONG THUNDERSTORM OVER THE NEXT HOUR OR TWO. HAHN
Special weather statement, Jul 24, 5:39 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 539 PM MDT THU JUL 24 2008 WYZ067-068-250100- PLATTE-GOSHEN- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON 539 PM MDT THU JUL 24 2008 ...THUNDERSTORMS MOVING THROUGH PLATTE AND GOSHEN COUNTIES... A LINE OF STRONG THUNDERSTORMS CURRENTLY LOCATED IN PLATTE COUNTY...GENERALLY EAST OF INTERSTATE 25 WILL CONTINUE TO MOVE TO THE EAST AT 20 MPH THROUGH 7 PM. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. AREA RESIDENTS AND MOTORISTS TRAVELING INTERSTATE 25 IN SOUTHERN PLATTE COUNTY...AND HIGHWAY 26 BETWEEN GUERNSEY AND TORRINGTON SHOULD ANTICIPATE THE PASSAGE OF THESE STRONG THUNDERSTORMS OVER THE NEXT HOUR OR TWO. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 19 min |
| Jul 24, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 40 min |
| Jul 25, 4:38 PM MDT | Areal Flood Advisory | CYS | Banner | 3 hr |
| Jul 25, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 48 min |
| Jul 25, 5:30 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.